Alert archive / Wyoming / Winter Storm Warnings in 2006
Winter Storm Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm warning at Jan 2, 2006, 4:17 AM MST for Uinta County, Wyoming. It took effect at Jan 2, 2006, 6:00 AM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2006, 4:17 AM MST (11:17 UTC)
- In effect from
- Jan 2, 2006, 6:00 AM MST
- Expired
- Jan 3, 2006, 9:24 AM MST
- In force
- 27 hr
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 11.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KSLC 021117 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 417 AM MST MON JAN 2 2006 ...A WINTER STORM TO AFFECT UTAH AND SURROUNDING AREAS THROUGH EARLY TUESDAY... .A STRONG AND RATHER MOIST PACIFIC STORM WILL AFFECT MUCH OF THE AREA TODAY THROUGH EARLY TUESDAY. RAIN...SNOW...AND STRONG WINDS WILL DEVELOP OUT AHEAD OF THE STORM MONDAY...WITH HEAVY MOUNTAIN AND HIGHER VALLEY SNOWS DEVELOPING FOR MONDAY NIGHT THROUGH EARLY TUESDAY. UTZ012-021230- /O.CAN.KSLC.WS.A.0001.060102T1300Z-060103T1800Z/ CASTLE COUNTRY- 417 AM MST MON JAN 2 2006 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER STORM WATCH. SNOW IS EXPECTED ACROSS THE CASTLE COUNTRY WITH THIS STORM...THOUGH ACCUMULATING SNOWS MAY NOT BEGIN UNTIL TONIGHT. ACCUMULATIONS OF A COUPLE OF INCHES ARE POSSIBLE...BUT HEAVY SNOWS ARE NO LONGER EXPECTED IN AND AROUND THE PRICE AREA. $$ UTZ007>010-017-018-021930- /O.UPG.KSLC.WS.A.0001.060102T1300Z-060103T1800Z/ /O.NEW.KSLC.WS.W.0001.060102T1300Z-060103T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- 417 AM MST MON JAN 2 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR ALL OF THE MOUNTAINS OF UTAH. VERY STRONG WINDS ALONG WITH OCCASIONAL SNOW IS EXPECTED FOR THE MOUNTAINS TODAY. HEAVY SNOWFALLS ARE NOT EXPECTED TO BEGIN UNTIL LATE THIS AFTERNOON AND EVENING. THE HEAVIEST SNOWS WILL OCCUR LATE TONIGHT THROUGH EARLY TUESDAY....WITH SNOW TAPERING OFF TUESDAY AFTERNOON. ACCUMULATIONS OF 1-2 FEET ARE EXPECTED AT MOST MOUNTAIN LOCATIONS BY LATE TUESDAY MORNING. THE VERY STRONG WINDS ACCOMPANYING THIS STORM WILL ALSO CREATE AREAS OF SIGNIFICANT BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS...IF NOT IMPOSSIBLE IN SOME LOCATIONS. $$ UTZ006-021930- /O.UPG.KSLC.WS.A.0001.060102T1900Z-060103T1800Z/ /O.NEW.KSLC.WS.W.0001.060102T1900Z-060103T1800Z/ WASATCH MOUNTAIN VALLEYS- 417 AM MST MON JAN 2 2006 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 AM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR THE WASATCH MOUNTAIN VALLEYS OF NORTHERN UTAH. RAIN AND SNOW MIXED TODAY WILL CHANGE OVER TO SNOW BY THIS EVENING. HEAVY SNOWS ARE POSSIBLE BEGIN LATE IN THE EVENING...AND CONTINUE THROUGH TUESDAY MORNING. TOTAL ACCUMULATIONS OF 4-9 INCHES ARE POSSIBLE THROUGH TUESDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOW WILL TAPER OFF ACROSS THE AREA TUESDAY AFTERNOON. STRONG SOUTHWEST WINDS WILL ACCOMPANY THIS STORM... PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WYZ021-021930- /O.UPG.KSLC.WS.A.0001.060102T1300Z-060103T1800Z/ /O.NEW.KSLC.WS.W.0001.060102T1300Z-060103T1800Z/ SOUTHWEST WYOMING- 417 AM MST MON JAN 2 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS WINTER STORM WARNING IS FOR EXTREME SOUTHWEST PORTIONS OF WYOMING. OCCASIONAL SNOW TODAY WILL TURN HEAVIER LATE THIS AFTERNOON OR EARLY EVENING. THE HEAVIEST SNOWS ARE EXPECTED LATE THIS EVENING THROUGH TUESDAY MORNING. SNOW WILL TAPER OFF BY TUESDAY AFTERNOON. STORM TOTAL ACCUMULATIONS OF 4-9 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. IN ADDITION TO THE SNOW...STRONG WESTERLY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW AND WIND IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS...IF NOT IMPOSSIBLE IN MANY AREAS BY TONIGHT THROUGH EARLY TUESDAY. $$
6 follow-up statements
000 WWUS45 KSLC 021306 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 606 AM MST MON JAN 2 2006 ...A WINTER STORM TO AFFECT UTAH AND SURROUNDING AREAS THROUGH EARLY TUESDAY... .A STRONG AND RATHER MOIST PACIFIC STORM WILL AFFECT MUCH OF THE AREA TODAY THROUGH EARLY TUESDAY. RAIN...SNOW...AND STRONG WINDS WILL DEVELOP OUT AHEAD OF THE STORM TODAY...WITH HEAVY MOUNTAIN AND HIGHER VALLEY SNOWS DEVELOPING FOR MONDAY NIGHT THROUGH EARLY TUESDAY. UTZ006-021800- /O.EXT.KSLC.WS.W.0001.060102T1306Z-060103T1800Z/ WASATCH MOUNTAIN VALLEYS- 606 AM MST MON JAN 2 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST TUESDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 AM MST TUESDAY. THIS WARNING IS FOR THE WASATCH MOUNTAIN VALLEYS OF NORTHERN UTAH. SNOW OR RAIN AND SNOW MIXED WILL TURN TO ALL SNOW BY THIS EVENING. HEAVY SNOWS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH TUESDAY MORNING. TOTAL ACCUMULATIONS OF 4-9 INCHES ARE POSSIBLE THROUGH TUESDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOW WILL TAPER OFF ACROSS THE AREA TUESDAY AFTERNOON. STRONG SOUTHWEST WINDS WILL ACCOMPANY THIS STORM...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ UTZ007>010-017-018-021800- /O.CON.KSLC.WS.W.0001.000000T0000Z-060103T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- 606 AM MST MON JAN 2 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. THIS WARNING IS FOR ALL OF THE MOUNTAINS OF UTAH. VERY STRONG WINDS ALONG WITH OCCASIONAL SNOW IS EXPECTED FOR THE MOUNTAINS TODAY. HEAVY SNOWFALLS ARE NOT EXPECTED TO BEGIN UNTIL LATE THIS AFTERNOON AND EVENING. THE HEAVIEST SNOWS WILL OCCUR LATE TONIGHT THROUGH EARLY TUESDAY....WITH SNOW TAPERING OFF TUESDAY AFTERNOON. ACCUMULATIONS OF 1-2 FEET ARE EXPECTED AT MOST MOUNTAIN LOCATIONS BY LATE TUESDAY MORNING. THE VERY STRONG WINDS ACCOMPANYING THIS STORM WILL ALSO CREATE AREAS OF SIGNIFICANT BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS...IF NOT IMPOSSIBLE IN SOME LOCATIONS. $$ WYZ021-021800- /O.CON.KSLC.WS.W.0001.000000T0000Z-060103T1800Z/ SOUTHWEST WYOMING- 606 AM MST MON JAN 2 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. THIS WINTER STORM WARNING IS FOR EXTREME SOUTHWEST PORTIONS OF WYOMING. OCCASIONAL SNOW TODAY WILL TURN HEAVIER LATE THIS AFTERNOON OR EARLY EVENING. THE HEAVIEST SNOWS ARE EXPECTED LATE THIS EVENING THROUGH TUESDAY MORNING. SNOW WILL TAPER OFF BY TUESDAY AFTERNOON. STORM TOTAL ACCUMULATIONS OF 4-9 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. IN ADDITION TO THE SNOW...STRONG WESTERLY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW AND WIND IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS...IF NOT IMPOSSIBLE IN MANY AREAS BY TONIGHT THROUGH EARLY TUESDAY. $$
000 WWUS45 KSLC 021754 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1054 AM MST MON JAN 2 2006 ...A WINTER STORM TO AFFECT UTAH AND SURROUNDING AREAS THROUGH EARLY TUESDAY... .A STRONG AND RATHER MOIST PACIFIC STORM WILL AFFECT MUCH OF THE AREA TODAY THROUGH EARLY TUESDAY. RAIN...SNOW...AND STRONG WINDS WILL DEVELOP OUT AHEAD OF THE STORM TODAY...WITH HEAVY SNOW DEVELOPING IN THE MOUNTAINS AND HIGHER VALLEYS BY TONIGHT THROUGH EARLY TUESDAY. UTZ006-030000- /O.CON.KSLC.WS.W.0001.000000T0000Z-060103T1800Z/ WASATCH MOUNTAIN VALLEYS- 1054 AM MST MON JAN 2 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. THIS WARNING IS FOR THE WASATCH MOUNTAIN VALLEYS OF NORTHERN UTAH. SNOW SHOWERS TODAY WILL INCREASE IN INTENSITY LATE THIS AFTERNOON WITH HEAVY SNOW EXPECTED THIS EVENING. PERIODS OF HEAVY SNOW WILL CONTINUE OVERNIGHT THROUGH TUESDAY MORNING. TOTAL ACCUMULATIONS OF 4-9 INCHES ARE EXPECTED THROUGH TUESDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOW WILL TAPER OFF ACROSS THE AREA BY TUESDAY AFTERNOON. STRONG SOUTHWEST WINDS WILL ACCOMPANY THIS STORM THROUGH THIS EVENING...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ UTZ007>010-017-018-030000- /O.CON.KSLC.WS.W.0001.000000T0000Z-060103T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- 1054 AM MST MON JAN 2 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. THIS WARNING IS FOR ALL OF THE MOUNTAINS OF UTAH EXCEPT FOR THE EXTREME EASTERN MOUNTAINS. VERY STRONG WINDS ALONG WITH OCCASIONAL SNOW IS EXPECTED FOR THE MOUNTAINS THROUGH EARLY AFTERNOON. HEAVY SNOWFALL WILL DEVELOP LATE THIS AFTERNOON AND EVENING. SNOW WILL CONTINUE OVERNIGHT THROUGH TUESDAY MORNING...THEN TAPER OFF ON TUESDAY AFTERNOON. TOTAL ACCUMULATIONS OF 1-2 FEET ARE EXPECTED AT MOST MOUNTAIN LOCATIONS BY LATE TUESDAY MORNING. STRONG WINDS ACCOMPANYING THIS STORM WILL ALSO CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. STRONG WINDS WILL ALSO RESULT IN OCCASIONAL WHITEOUT CONDITIONS. THIS WILL MAKE TRAVEL VERY HAZARDOUS...IF NOT IMPOSSIBLE IN SOME LOCATIONS. $$ WYZ021-030000- /O.CON.KSLC.WS.W.0001.000000T0000Z-060103T1800Z/ SOUTHWEST WYOMING- 1054 AM MST MON JAN 2 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. THIS WINTER STORM WARNING IS FOR EXTREME SOUTHWEST PORTIONS OF WYOMING. OCCASIONAL SNOW TODAY WILL TURN HEAVIER LATE THIS AFTERNOON OR EARLY EVENING. THE HEAVIEST SNOWS ARE EXPECTED LATE THIS EVENING THROUGH TUESDAY MORNING. SNOW WILL TAPER OFF BY TUESDAY AFTERNOON. STORM TOTAL ACCUMULATIONS OF 4-9 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. IN ADDITION TO THE SNOW...STRONG WESTERLY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW AND WIND IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS...IF NOT IMPOSSIBLE IN MANY AREAS BY TONIGHT THROUGH EARLY TUESDAY. $$
000 WWUS45 KSLC 022310 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 410 PM MST MON JAN 2 2006 ...HEAVY SNOW AND STRONG WINDS FOR THE HIGHER TERRAIN... .A STRONG AND MOIST PACIFIC STORM WILL AFFECT MUCH OF THE AREA TONIGHT THROUGH TUESDAY MORNING. THIS STORM WILL BRING HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS OF UTAH. UTZ006-030600- /O.CON.KSLC.WS.W.0001.000000T0000Z-060103T1800Z/ WASATCH MOUNTAIN VALLEYS- 410 PM MST MON JAN 2 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. THIS WARNING IS FOR THE WASATCH MOUNTAIN VALLEYS OF NORTHERN UTAH. PERIODS OF SNOW OCCURRED TODAY AND THE SNOWFALL WAS LOCALLY HEAVY WITH 4-8 INCHES OF SNOW. PERIODS OF HEAVY SNOW WILL CONTINUE TONIGHT THROUGH TUESDAY MORNING. ADDITIONAL SNOW ACCUMULATIONS WILL RANGE FROM 3-6 INCHES WITH LOCALLY 10 INCHES. SOUTHWEST WINDS AT SPEEDS OF 15-30 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW. THE SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS LATE TUESDAY MORNING. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ UTZ007>010-017-018-030600- /O.CON.KSLC.WS.W.0001.000000T0000Z-060103T1800Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- 410 PM MST MON JAN 2 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. THIS WARNING IS FOR ALL OF THE MOUNTAINS OF UTAH EXCEPT FOR THE EXTREME EASTERN MOUNTAINS. SNOW ACCUMULATIONS OF 5-10 INCHES HAVE OCCURRED ACROSS THE NORTHERN MOUNTAINS TODAY. HEAVY SNOW WILL REDEVELOP TONIGHT WITH AN ADDITIONAL 8-18 INCHES OF SNOW EXPECTED BY MIDDAY TUESDAY. SOUTHWEST WINDS WILL BLOW AT SPEEDS OF 20-40 MPH WITH GUSTS OVER 70 MPH ALONG THE RIDGES. THE COMBINATION OF THE HEAVY SNOW AND HIGH WINDS WILL MAKE FOR NEAR WHITE-OUT CONDITIONS AT TIMES. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. STRONG WINDS WILL ALSO RESULT IN OCCASIONAL WHITEOUT CONDITIONS. THIS WILL MAKE TRAVEL VERY HAZARDOUS...IF NOT IMPOSSIBLE IN SOME LOCATIONS. $$ WYZ021-030600- /O.CON.KSLC.WS.W.0001.000000T0000Z-060103T1800Z/ SOUTHWEST WYOMING- 410 PM MST MON JAN 2 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. THIS WINTER STORM WARNING IS FOR EXTREME SOUTHWEST PORTIONS OF WYOMING. HEAVY SNOW HAS OCCURRED ACROSS SOUTHWEST WYOMING THIS AFTERNOON. PERIODS OF HEAVY SNOW WILL REDEVELOP TONIGHT AND GUSTY WINDS WILL CONTINUE. ADDITIONAL SNOW ACCUMULATIONS OF 3-6 INCHES ARE EXPECTED. THE SNOW WILL TAPER OFF LATE TUESDAY MORNING. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW AND WIND IS EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS...IF NOT IMPOSSIBLE IN MANY AREAS BY TONIGHT THROUGH EARLY TUESDAY. $$
000 WWUS45 KSLC 030537 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1037 PM MST MON JAN 2 2006 ...HEAVY SNOW AND STRONG WINDS FOR THE HIGHER TERRAIN... .A STRONG AND MOIST PACIFIC STORM WILL CONTINUE TO MOVE THROUGH UTAH OVERNIGHT. A SECONDARY AREA OF COLDER AIR WITH A WIND SHIFT WILL ARRIVE LATE TONIGHT AND EARLY TUESDAY MORNING. THIS WILL BRING MORE HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS OF UTAH OVERNIGHT THROUGH EARLY TUESDAY MORNING. UTZ006>010-017-018-WYZ021-031300- /O.CON.KSLC.WS.W.0001.000000T0000Z-060103T1800Z/ WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL AND SOUTHWEST MOUNTAINS- HENRY MOUNTAINS-SOUTHWEST WYOMING- 1037 PM MST MON JAN 2 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. THIS WARNING IS FOR ALL OF THE MOUNTAINS OF UTAH EXCEPT FOR THE EXTREME EASTERN MOUNTAINS...FOR THE WASATCH MOUNTAIN VALLEYS AND FOR EXTREME SOUTHWEST WYOMING. HEAVY SNOW IS FALLING ACROSS THE MOUNTAINS OF UTAH THIS EVENING AND WILL CONTINUE AT TIMES OVERNIGHT. THE SNOW LEVEL IS NEAR 6500 FEET SO THE PRECIPITATION ACROSS THE REGION IS MOSTLY RAIN BELOW 6000 FEET. HOWEVER... SNOW LEVELS WILL CONTINUE TO DROP OVERNIGHT. SOUTHWEST WINDS WILL BLOW AT SPEEDS OF 20-40 MPH WITH GUSTS OVER 70 MPH ALONG THE RIDGES AND THEN SHIFT TO THE WEST EARLY TUESDAY MORNING. THE COMBINATION OF THE HEAVY SNOW AND HIGH WINDS WILL MAKE FOR NEAR WHITE-OUT CONDITIONS AT TIMES. ADDITIONAL SNOW ACCUMULATIONS OF 6-12 INCHES ARE EXPECTED OVER THE MOUNTAINS...WITH 3-7 INCHES BELOW 7000 FEET. THE WASATCH MOUNTAIN VALLEYS AND SOUTHWEST WYOMING WILL RECEIVE 2-5 INCHES OF NEW SNOW WITH LOCALLY HIGHER AMOUNTS. THIS WILL BRING STORM TOTALS TO ABOUT 2 FEET OVER THE HIGHER TERRAIN AND LOCALLY OVER 1 FOOT IN LOWER ELEVATIONS ABOVE 6500 FEET. THE SNOW WILL TAPER OFF TO SCATTERED SNOW SHOWERS TUESDAY MORNING AND WINDS WILL DECREASE THROUGH THE MORNING. A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. STRONG WINDS WILL ALSO RESULT IN OCCASIONAL WHITEOUT CONDITIONS. THIS WILL MAKE TRAVEL VERY HAZARDOUS...IF NOT IMPOSSIBLE IN SOME LOCATIONS. $$ TARDY
000 WWUS45 KSLC 031203 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 503 AM MST TUE JAN 3 2006 UTZ006>010-017-018-WYZ021-031800- /O.CON.KSLC.WS.W.0001.000000T0000Z-060103T1800Z/ WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL AND SOUTHWEST MOUNTAINS- HENRY MOUNTAINS-SOUTHWEST WYOMING- 503 AM MST TUE JAN 3 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. THIS WARNING IS FOR ALL OF THE MOUNTAINS OF UTAH EXCEPT FOR THE EXTREME EASTERN MOUNTAINS...FOR THE WASATCH MOUNTAIN VALLEYS AND FOR EXTREME SOUTHWEST WYOMING. THE LAST BURST OF HEAVY SNOW WILL SWEEP ACROSS THE WARNING AREAS IN UTAH AND WYOMING THIS MORNING. SNOW WILL TAPER OFF RAPIDLY AROUND MIDMORNING...WITH ACCUMULATING SNOW ENDING OVER ALL BUT EXTREME NORTHEAST UTAH THIS AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS OF 4-8 INCHES ARE EXPECTED OVER THE MOUNTAINS. THE WASATCH MOUNTAIN VALLEYS AND SOUTHWEST WYOMING WILL RECEIVE BETWEEN 1 AND 3 INCHES OF NEW SNOW WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL BRING STORM TOTALS OF 1-2 FEET AT THE HIGHER ELEVATIONS...WITH 4-12 INCHES IN THE HIGHER VALLEY LOCATIONS A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS EXPECTED. STRONG WINDS WILL ALSO RESULT IN OCCASIONAL WHITEOUT CONDITIONS AT THE HIGHER ELEVATIONS. THIS WILL MAKE TRAVEL VERY HAZARDOUS IN THOSE LOCATIONS. $$
000 WWUS45 KSLC 031624 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 924 AM MST TUE JAN 3 2006 ...WINTER STORM WARNING CANCELLED... UTZ006>010-017-018-WYZ021-031730- /O.CAN.KSLC.WS.W.0001.000000T0000Z-060103T1800Z/ WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-CENTRAL AND SOUTHWEST MOUNTAINS- HENRY MOUNTAINS-SOUTHWEST WYOMING- 924 AM MST TUE JAN 3 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER STORM WARNING FOR ALL THE MOUNTAINS OF UTAH EXCEPT THE EXTREME EAST. SNOW SHOWERS WILL LINGER THIS MORNING BUT WILL END BY MIDDAY WILL LITTLE ADDITIONAL ACCUMULATION. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Jan 1, 9:30 PM MST, 6 hours 47 minutes earlier.
Area forecast discussion, Jan 1, 9:30 PM MST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 PM MST SUN JAN 1 2006
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE INLAND THROUGH
CALIFORNIA MONDAY...THEN EAST NORTHEAST THROUGH UTAH LATE MONDAY
NIGHT THROUGH EARLY TUESDAY. HIGH PRESSURE ALOFT WILL RETURN FOR
THE MIDDLE TO LATTER PORTIONS OF THE COMING WEEK.
&&
.DISCUSSION...SHORTWAVE TROUGH EVIDENT IN EVENING WATER VAPOR
IMAGERY APPROACHING THE CA COASTLINE IS FORECAST TO TRANSLATE
ONSHORE MONDAY BEFORE LIFTING NORTHEAST ACROSS UT MONDAY NIGHT. IN
ADVANCE OF THIS TROUGH...MID LEVEL SHORTWAVE RIDGE ANALYZED ACROSS
UT THIS EVENING...WITH STRONG 700MB WARM ADVECTION TO THE LEE OF THE
SIERRA ACROSS WESTERN AND SOUTHERN NV. REGIONAL 88-D IMAGERY AND
SURFACE OBS INDICATE WIDESPREAD PRECIPITATION HAS DEVELOPED WITHIN
THIS REGION OF LIFT...WHICH IS CURRENTLY SPREADING INTO SOUTHWEST
UT. THIS LIFT IS EXPECTED TO SPREAD NORTHEAST ACROSS CENTRAL AND
NORTHERN UTAH LATE TONIGHT INTO THE MORNING HOURS MONDAY. ALTHOUGH
THE NAM IS SLOW TO DEVELOP QPF WITHIN THIS REGION OF LIFT...NAM
BUFFER SOUNDINGS SUGGEST NEARLY ISOTHERMAL LAYER ABOVE DRY BOUNDARY
LAYER. ASSUMING LIFT IS SUFFICIENT TO PRODUCE QPF ACROSS NORTHERN
UT...MAY SEE A REPEAT OF THIS PAST FRIDAY...WITH BOUNDARY LAYER
COOLING DUE TO EVAPORATIVE PROCESSES AND A PERIOD OF LIGHT SNOW
DEVELOPING ALONG THE WASATCH FRONT LATE TONIGHT THROUGH MONDAY
MORNING...BEFORE TEMPERATURES RISE SUFFICIENTLY FOR A CHANGEOVER TO
RAIN ACROSS THE VALLEYS OF NORTHERN AND CENTRAL UT. THAT
SAID...CONFIDENCE IS NOT PARTICULARLY HIGH AT THIS TIME. HAVE
UPDATED FORECAST TO RAISE POPS INTO THE LIKELY CATEGORY ACROSS
SOUTHERN UT AS WELL AS THE MOUNTAINS OF CENTRAL UT...AS WELL AS TO
INCLUDE CHANCE POPS ACROSS NORTHERN UT...WITH A MENTION OF A MIXTURE
OF RAIN AND SNOW IN VALLEY LOCATIONS.
AS SHORTWAVE TROUGH TRANSLATES ONSHORE MONDAY...GFS AND NAM BOTH
SPREAD STRONG 300MB JET ACROSS THE REGION MONDAY AFTERNOON INTO
MONDAY EVENING. 700MB WINDS INCREASE TO 55-65 KTS DURING THE DAY
MONDAY ACROSS THE WESTERN HALF OF THE CWA. HOWEVER QUESTIONS ABOUND
REGARDING EVOLUTION OF SURFACE PATTERN AND ITS IMPACT ON PRESSURE
GRADIENT /GFS SUGGESTS WEAKER GRADIENT WITH DEVELOPMENT OF SURFACE
LOW...WHILE NAM DEPICTS STRONGER GRADIENT/. REGARDLESS...IT APPEARS
WINDS WILL AT LEAST REACH ADVISORY CRITERIA MONDAY AFTERNOON ACROSS
SOUTHWEST AND WEST CENTRAL UT.
GOING WINTER STORM WATCH LOOKS IN GOOD SHAPE...WITH HEAVIEST SNOW
EXPECTED OVERNIGHT MONDAY THROUGH TUESDAY MORNING AS SHORTWAVE
TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH FORECAST AREA. GFS
DEPICTION OF SURFACE LOW TRACKING ACROSS FORECAST AREA MONDAY
EVENING WOULD FAVOR A PERIOD OF UPSLOPE FLOW AND SIGNIFICANT SNOWS
AROUND THE PRICE AREA. OTHERWISE SYSTEM LOOKS SIMILAR TO THE SYSTEM
WHICH IMPACTED THE AREA OVER THE WEEKEND...WITH THE EXCEPTION OF
MUCH BETTER JET SUPPORT THIS TIME AROUND.
&&
.AVIATION...SEE LATEST SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH MONDAY THROUGH TUESDAY MORNING FOR ALL
MOUNTAINS OF UTAH...WASATCH MOUNTAIN VALLEYS AND CASTLE
COUNTRY UTZ006>010-012-017-018.
WY...WINTER STORM WATCH FOR MONDAY THROUGH TUESDAY MORNING WYZ021.
&&
SEAMANHazardous weather outlook, Jan 1, 5:55 AM MST, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 555 AM MST SUN JAN 1 2006 UTZ001>005-011>016-019>021-021300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- WESTERN UINTA BASIN- 555 AM MST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE VALLEYS AND DESERTS OF WESTERN TWO THIRDS OF UTAH. .DAY ONE... TODAY AND TONIGHT THE STORM SYSTEM THAT BROUGHT LOCALLY HEAVY RAIN...THUNDERSTORMS AND STRONG WINDS HAS MOVED EAST OF THE REGION. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A STRONGER PACIFIC STORM WILL MOVE INTO UTAH ON MONDAY. THIS WILL BRING STRONG WINDS AND PERIODS OF RAIN AND SNOW. THE ASSOCIATED COLD FRONT WILL SWEEP THROUGH MONDAY NIGHT AND LOWER SNOW LEVELS TO THE VALLEY FLOORS. THUNDERSTORMS ARE POSSIBLE WITH THE COLD FRONT. THIS HAS THE POTENTIAL TO BE A MAJOR WINTER STORM FOR UTAH. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE POSSIBLE IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ006>010-017-018-WYZ021-021300- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-SOUTHWEST WYOMING- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA MOUNTAINS- 555 AM MST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS IN UTAH...THE WASATCH MOUNTAIN VALLEYS...AND THE CASTLE COUNTRY AS WELL AS EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY AND TONIGHT MOST OF THE SNOW HAS ENDED ACROSS UTAH. THE RECENT STORM BROUGHT 10- 30 INCHES OF NEW SNOW ABOVE 7000 FEET. STRONG WINDS DURING THE MORNING HOURS WILL CAUSE BLOWING AND DRIFTING SNOW. THE WINDS WILL DECREASE THIS MORNING. AVALANCHE DANGER HAS INCREASED CONSIDERABLY...PLEASE REFER TO SLCSABSLC FOR DETAILS. REFER TO SLCWSWSLC FOR MORE DETAILS ON THE WINTER STORM. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A STRONGER PACIFIC STORM WILL MOVE INTO UTAH ON MONDAY. THIS WILL BRING VERY STRONG WINDS AND PERIODS OF HEAVY SNOW MONDAY AND MONDAY NIGHT. THE ASSOCIATED COLD FRONT WILL SWEEP THROUGH MONDAY NIGHT AND SNOW SHOWERS WILL LINGER THROUGH TUESDAY MORNING. REFER TO SLCWSWSLC FOR DETAILS ON THIS WINTER STORM. THIS HAS THE POTENTIAL TO BE A MAJOR WINTER STORM FOR UTAH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:59 AM MST | Wind Advisory | SLC | 23 hr | |
| Jan 2, 3:31 PM MST | High Wind Warning | SLC | 12 hr |
Nearby
Winter Storm Warnings in Wyoming, 2006Winter Storm Warnings in Utah, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.